What Does a Triazolam Overdose Look Like?

Triazolam is a benzodiazepine that is generally used as a sedative drug. It is commonly indicated for the short-term treatment of insomnia. It works by inducing sleep in patients with long-term and consistent lack of sleep due to insomnia. “Triazolam is a benzodiazepine that is generally used as a sedative drug.” The drug is commonly taken by mouth at bedtime. The user must avoid taking the drug with or shortly after meals, as this reduces the effects of a single dose. In fact, this may prompt the user to take more of the drug to get the desired effect and subsequently cause triazolam overdose symptoms.

Did You Know?

Brazil and the UK have decided to ban the use of triazolam because of studies that show unfavorable risk of psychiatric disturbances even with low doses of the drug.

If you notice someone showing signs of an overdose on triazolam, dial 911 at once. Further addiction treatment may be necessary.

How Does Triazolam Work?

Triazolam is commonly used by travelers who must deal with jet lag, and it is also sometimes used in medical procedures requiring anesthesia in an effort to reduce anxiety.

Triazolam effectively induces sleep by slowing down the central nervous system, thereby causing drowsiness. Other effects include:

  • Mild amnesia
  • Reduced anxiety
  • Muscle relaxation

The combined effect produces drowsiness in a relatively short time, normally within one to two hours. Triazolam is ideal for inducing sleep but not at maintaining it. People who have not been thoroughly educated in its use may end up taking more of the drug than necessary in an effort to maintain sleep, leading to triazolam overdose symptoms. For proper detox and withdrawal treatment on triazolam addiction, call our helpline today.

What are some Common Side Effects?

Regular use of triazolam involves certain risks. Some of the more common side effects include:

  • Somnolence
  • Dizziness
  • Coordination problems
  • Feeling of lightness

In less common situations, patients have reported to have the following symptoms:

  • Euphoria
  • Tachycardia
  • Tiredness
  • State of confusion or memory impairment
  • Cramps or pain
  • Depression
  • Visual disturbances

These symptoms may occur with normal use of the drug. This is the reason why it is very important to monitor drug usage and follow the instructions and prescriptions of the attending physician.

Recognizing Symptoms of an Overdose

Persistent insomnia for patients undergoing triazolam treatment may prompt them to instinctively take more of the drug without consulting their physicians. Such an impulse may lead to triazolam overdose symptoms, such as the following:

  • Marked somnolence
  • Impaired motor function
  • Coma
  • Slurred speech
  • Seizures
  • Anterograde amnesia
  • Hypoventilation

“As triazolam is a sedative, higher levels of this drug can completely shut down your body’s functions.” The risk of death when taking triazolam is much higher when it is taken in combination with other depressant drugs. As triazolam is a sedative, higher levels of this drug can completely shut down your body’s functions.

Did You Know?

Patients are advised against eating grapefruit or drinking grapefruit juice while taking triazolam because this fruit is acidic, which may boost the sedative effect of the drug.

Seeking Appropriate Treatment for Addiction

Many patients have failed to quit their addictions to triazolam because sudden cessation may cause the occurrence of severe withdrawal symptoms, such as:

  • Uncontrollable shaking
  • Stomach and muscle cramps
  • Vomiting
  • Sweating
  • Depressed mood
  • Hallucinations

Recovered triazolam addict keeping hands up in the air

Triazolam overdose symptoms are easily diagnosed if the patient has taken more than one dose of the drug at bedtime and if the drug has been taken more than seven to 10 days without medical advice.

Normally, patients themselves are unable to seek medical help in the event of an overdose. The effects leave them unable to move or speak clearly. As such, it is important that relatives and friends of people taking triazolam are aware of the overdose symptoms and in regular contact with the patient so they can monitor if the patient is already in a severely sedated state.

Once diagnosed, the patient must be referred immediately to a detox facility. The patient will undergo tests to check blood toxicity and content of the drug. The patient will be monitored and, in extreme cases, will be placed on life support. It is imperative that patients are kept under strict monitoring because of their unstable state during an overdose.

Recovery of the patient usually involves continued intake of the drug over a period of time. The dose of the drug is slowly decreased until the patient is no longer dependent on the drug to achieve sleep. This minimizes the risk of withdrawal symptoms.

ProjectKnow.com is operated by Recovery Brands LLC, a subsidiary of American Addiction Centers, Inc. Learn more about what this means here
Call Today
1-888-287-0471 Who Answers?